Alert archive / New Jersey / Gale Watches in 2010

Gale Watch 3, NWS Philadelphia/Mount Holly

February 4, 2010

NWS Philadelphia/Mount Holly issued this gale watch at Feb 4, 2010, 3:55 AM EST. It took effect at Feb 5, 2010, 9:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 4, 2010, 3:55 AM EST (08:55 UTC)
In effect from
Feb 5, 2010, 9:00 PM EST
Expired
Feb 4, 2010, 3:25 PM EST
In force
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

782 
WHUS71 KPHI 040855
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
355 AM EST THU FEB 4 2010

ANZ431-452>455-042100-
/O.CAN.KPHI.SC.Y.0014.000000T0000Z-100204T1500Z/
/O.NEW.KPHI.GL.A.0003.100206T0200Z-100207T0000Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
355 AM EST THU FEB 4 2010

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH, WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

HIGH PRESSURE PUSHING IN FROM THE WEST WILL BRING NORTHWEST WIND
GUSTS THIS MORNING, BUT THEY SHOULD REMAIN BELOW ADVISORY CRITERIA.
THEREFORE, THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SMALL
CRAFT ADVISORY.

A STORM SYSTEM MOVING NORTHEAST FROM THE GULF COAST STATES IS
EXPECTED TO MOVE OFF THE NORTH CAROLINA COAST SATURDAY AND THEN
HEAD SLOWLY OUT TO SEA. THIS SYSTEM WILL BRING INCREASING WINDS
AND BUILDING SEAS TO THE AREA FRIDAY NIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ450-451-042100-
/O.CON.KPHI.SC.Y.0014.000000T0000Z-100204T1500Z/
/O.NEW.KPHI.GL.A.0003.100206T0200Z-100207T0000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
355 AM EST THU FEB 4 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH, WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THIS MORNING.

HIGH PRESSURE PUSHING IN FROM THE WEST WILL BRING NORTHWEST WIND
GUSTS AROUND 25 KT TO THE AREA THIS MORNING. AS THE HIGH PRESSURE
SYSTEM MOVES CLOSER, WINDS WILL DIMINISH LATER TODAY.

A STORM SYSTEM MOVING NORTHEAST FROM THE GULF COAST STATES IS
EXPECTED TO MOVE OFF THE NORTH CAROLINA COAST SATURDAY AND THEN
HEAD SLOWLY OUT TO SEA. THIS SYSTEM WILL BRING INCREASING WINDS
AND BUILDING SEAS TO THE AREA FRIDAY NIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-042100-
/O.NEW.KPHI.GL.A.0003.100206T0200Z-100207T0000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
355 AM EST THU FEB 4 2010

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING. 

A STORM SYSTEM MOVING NORTHEAST FROM THE GULF COAST STATES IS
EXPECTED TO MOVE OFF THE NORTH CAROLINA COAST SATURDAY AND THEN
HEAD SLOWLY OUT TO SEA. THIS SYSTEM WILL BRING INCREASING WINDS
AND BUILDING SEAS TO THE AREA FRIDAY NIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

RPW
2 follow-up statements
236 
WHUS71 KPHI 041448
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 AM EST THU FEB 4 2010

ANZ450-451-042300-
/O.EXT.KPHI.SC.Y.0014.000000T0000Z-100204T2100Z/
/O.CON.KPHI.GL.A.0003.100206T0200Z-100207T0000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
948 AM EST THU FEB 4 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...
...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. A GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SATURDAY EVENING. 

HIGH PRESSURE PUSHING IN FROM THE WEST WILL BRING NORTHWEST WIND
GUSTS AROUND 25 KT TO THE AREA INTO THIS AFTERNOON.  AS THE HIGH
PRESSURE SYSTEM MOVES CLOSER... WINDS WILL DIMINISH LATER THIS
AFTERNOON. 

A STORM SYSTEM MOVING NORTHEAST FROM THE GULF COAST STATES IS
EXPECTED TO MOVE OFF THE NORTH CAROLINA COAST SATURDAY AND THEN
HEAD SLOWLY OUT TO SEA. THIS SYSTEM WILL BRING INCREASING WINDS
AND BUILDING SEAS TO THE AREA FRIDAY NIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ430-431-452>455-042300-
/O.CON.KPHI.GL.A.0003.100206T0200Z-100207T0000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
948 AM EST THU FEB 4 2010

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY EVENING. 
 
A STORM SYSTEM MOVING NORTHEAST FROM THE GULF COAST STATES IS
EXPECTED TO MOVE OFF THE NORTH CAROLINA COAST SATURDAY AND THEN
HEAD SLOWLY OUT TO SEA. THIS SYSTEM WILL BRING INCREASING WINDS
AND BUILDING SEAS TO THE AREA FRIDAY NIGHT INTO SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

TFG
525 
WHUS71 KPHI 042025
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EST THU FEB 4 2010

ANZ451-051000-
/O.CAN.KPHI.SC.Y.0014.000000T0000Z-100204T2100Z/
/O.UPG.KPHI.GL.A.0003.100206T0200Z-100207T0000Z/
/O.NEW.KPHI.GL.W.0004.100206T0000Z-100207T0000Z/
/O.NEW.KPHI.SR.A.0001.100206T0600Z-100207T0000Z/
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
325 PM EST THU FEB 4 2010

...GALE WARNING IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST SATURDAY...
...STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST
SATURDAY. A STORM WATCH HAS ALSO BEEN ISSUED. THIS STORM WATCH IS
IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO
LONGER IN EFFECT. 

A STORM SYSTEM MOVING NORTHEAST FROM THE GULF COAST STATES IS
EXPECTED TO MOVE OFF THE NORTH CAROLINA COAST SATURDAY AND THEN
HEAD SLOWLY OUT TO SEA. THIS SYSTEM WILL BRING INCREASING WINDS
AND BUILDING SEAS TO THE AREA FRIDAY NIGHT INTO SATURDAY. WIND
GUSTS ARE EXPECTED TO PEAK NEAR STORM FORCE LATE FRIDAY NIGHT INTO
SATURDAY BEFORE SLOWLY DECREASING LATER SATURDAY AFTERNOON INTO
SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

ANZ450-051000-
/O.CAN.KPHI.SC.Y.0014.000000T0000Z-100204T2100Z/
/O.UPG.KPHI.GL.A.0003.100206T0200Z-100207T0000Z/
/O.NEW.KPHI.GL.W.0004.100206T0000Z-100207T0000Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
325 PM EST THU FEB 4 2010

...GALE WARNING IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST
SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 

A STORM SYSTEM MOVING NORTHEAST FROM THE GULF COAST STATES IS
EXPECTED TO MOVE OFF THE NORTH CAROLINA COAST SATURDAY AND THEN
HEAD SLOWLY OUT TO SEA. THIS SYSTEM WILL BRING INCREASING WINDS
AND BUILDING SEAS TO THE AREA FRIDAY NIGHT INTO SATURDAY. WIND
GUSTS ARE EXPECTED TO PEAK AROUND 45 KNOTS LATE FRIDAY NIGHT INTO
SATURDAY BEFORE SLOWLY DECREASING LATER SATURDAY AFTERNOON INTO
SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ431-452>455-051000-
/O.UPG.KPHI.GL.A.0003.100206T0200Z-100207T0000Z/
/O.NEW.KPHI.GL.W.0004.100206T0000Z-100207T0000Z/
/O.NEW.KPHI.SR.A.0001.100206T0600Z-100207T0000Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
325 PM EST THU FEB 4 2010

...GALE WARNING IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST SATURDAY...
...STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST
SATURDAY. A STORM WATCH HAS ALSO BEEN ISSUED. THIS STORM WATCH IS
IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. THE
GALE WATCH IS NO LONGER IN EFFECT. 

A STORM SYSTEM MOVING NORTHEAST FROM THE GULF COAST STATES IS
EXPECTED TO MOVE OFF THE NORTH CAROLINA COAST SATURDAY AND THEN
HEAD SLOWLY OUT TO SEA. THIS SYSTEM WILL BRING INCREASING WINDS
AND BUILDING SEAS TO THE AREA FRIDAY NIGHT INTO SATURDAY. WIND
GUSTS ARE EXPECTED TO PEAK NEAR STORM FORCE LATE FRIDAY NIGHT INTO
SATURDAY BEFORE SLOWLY DECREASING LATER SATURDAY AFTERNOON INTO
SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC
TIMING AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO
PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO
CONSIDER ALTERING THEIR PLANS.

&&

$$

ANZ430-051000-
/O.UPG.KPHI.GL.A.0003.100206T0200Z-100207T0000Z/
/O.NEW.KPHI.GL.W.0004.100206T0000Z-100207T0000Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
325 PM EST THU FEB 4 2010

...GALE WARNING IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 7 PM EST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

A STORM SYSTEM MOVING NORTHEAST FROM THE GULF COAST STATES IS
EXPECTED TO MOVE OFF THE NORTH CAROLINA COAST SATURDAY AND THEN
HEAD SLOWLY OUT TO SEA.  THIS SYSTEM WILL BRING INCREASING WINDS
AND BUILDING SEAS TO THE AREA FRIDAY NIGHT INTO SATURDAY. WIND
GUSTS ARE EXPECTED TO PEAK AROUND 45 KNOTS LATE FRIDAY NIGHT INTO
SATURDAY BEFORE SLOWLY DECREASING LATER SATURDAY AFTERNOON INTO
SATURDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Feb 3, 9:36 PM EST, 6 hours 19 minutes earlier.

Area forecast discussion, Feb 3, 9:36 PM EST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
936 PM EST WED FEB 3 2010

.SYNOPSIS...
HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH EARLY FRIDAY,
BEFORE MOVING TO THE NORTHEAST. THEN, AN AREA OF LOW PRESSURE WILL
MOVE FROM NEAR THE GULF COAST TO A POSITION OFF THE NORTH CAROLINA
COAST. THIS LOW WILL INTENSIFY AS IT MOVES NORTHEAST. SNOW IS
EXPECTED FRIDAY EVENING INTO SATURDAY, WITH SOME RAIN POSSIBLY
MIXING IN ACROSS THE EXTREME SOUTH AND EAST. THE PRECIPITATION
WILL END LATER ON SATURDAY, BEFORE HIGH PRESSURE BUILDS BACK IN
FOR THE START OF THE NEW WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE CALM BEFORE THE STORM.  HIGH PRESSURE WILL BUILD INTO THE AREA
TONIGHT. EXPECT DRY WX AND A CLEARING SKY OVER THE REGION. NWLY
WINDS WILL REMAIN AROUND 10 MPH.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THE AFOREMENTIONED HIGH PRESSURE REMAINS OVER THE AREA THROUGH
EARLY FRIDAY. THIS HIGH THEN MOVES TO THE NORTHEAST. ONE LAST DRY
DAY WITH NEAR NORMAL TEMPS ARE IN STORE.  THEN THE FUN BEGINS...

AN AREA OF LOW PRESSURE WILL DEVELOP ALG THE GLFMEX CST AND MOVES
TO A POSN SOMEWHERE OFF THE NC CST BY FRIDAY NIGHT. WHAT HAPPENS
FROM THERE, REMAINS THE BIG QUESTION. ALL OF THE MDLS, EXCEPT FOR
THE NAM/WRF, BRING THE LOW ON A MORE ENE PATH AND WELL OFF THE CST
BY SATURDAY AFTN. THERE ARE SIGNIFICANT TIMING AND PLACEMENT
ISSUES THAT MAKE FOR A VERY CHALLENGING FCST. AT 06/12Z THE ECMWF
AND UKMET ARE SIMILAR REASONABLY CLUSTERED, WITH THE ECMWF BEING A
BIT FURTHER S AND E. THE GFS IS FASTER AND FURTHER TO THE NE. BY
07/00Z THE GFS REMAINS FASTER AND FURTHER TO THE E AND IS THE ERN
OUTLIER. AT 06/12Z THE NAM/WRF IS REASONABLY SIMILAR TO THE OTHER
MDL GUIDANCE BUT THEN THERE IS A HUGE DIVERGENCE AFTER THAT, WITH
THE NAM BEING SIGNIFICANTLY FURTHER N AND W.

THE ECMWF AND UKMET ARE GENLY THE BEST MDLS AND SO IT SEEMS A
SLIGHT SLOWER TIMING WOULD BE IN THE OFFING. IT IS POTENTIALLY
SIGNIFICANT TO NOTE THAT THE ECMWF HAS MUCH LOWER QPF VALUES,
MAINLY DUE TO THE MORE SRN POSN OF THE LOW. IF THE ECMWF QPF
VALUES WERE ULTIMATELY CORRECT, SNOWFALL AMOUNT WOULD BE MUCH
LESS. AS HAS BEEN THE CASE MUCH OF THE WINTER, THERE WILL BE A
PRETTY STEEP GRADIENT FROM S TO N WITH AMOUNTS. THE HIGHEST QPFS
ARE IN SRN AREAS. THE MDLS ARE INDICATING THAT THERE COULD BE
SOME ADDITIONAL BANDING AND IT IS PSBL THAT THE DEFORMATION ZONE
ENDS UP ALG THE I-95 CORRIDOR.

BASED ON THE LATEST GUIDANCE, IT APPEARS PRECIP SHOULD BEGIN FROM
SW TO NE BY 06/00Z. PRECIP SHOULD THEN INCREASE IN INTENSITY
OVERNIGHT AND INTO SATURDAY MORNING. MOST AREAS SHOULD SEE ALL
SNOW, BUT WITH TEMPS IN THE UPPER 30S ACRS SRN AND SERN AREAS ON
FRIDAY, PRECIP COULD BEGIN AS RAIN OR A MIX OF RAIN AND SNOW.
DEPENDING ON THE TRACK OF THE LOW, IT IS POSSIBLY THAT SERN NJ AND
EXTREME SRN DE MAY HAVE A DECENT PERIOD OF RAIN AND SNOW WHICH
WOULD CAUSE LOWER SNOWFALL ACCUMULATIONS.

THERE IS STILL SOME UNCERTAINTY AS TO THE EXACT STRENGTH AND PATH
OF THE LOW, EVEN THOUGH WITH THE ECMWF AND UKMET CONVERGING ON A
SOLN, THERE IS AT LEAST DECENT CONFIDENCE IN THIS FCST. HOWEVER, THE
DIFFS BETWEEN THE LOWER ECMWF QPF AND THE OTHER MDLS IS A MORE
THAN BIT DISCONCERTING ATTM.

PRECIP WILL CONTINUE INTO SATURDAY, BUT THE BULK LOOKS TO BE OVER
WITH DURING THE MORNING. LIGHTER, MORE SHOWERY (ALBEIT STILL
POTENTIALLY ACCUMULATING) IS FCST DURG THE AFTN HOURS.

NONETHELESS, THE MORAL OF THE STORY IS THAT WE ARE LOOKING AT A
SIGNIFICANT WINTER STORM WITH HIGH IMPACT POTENTIAL ACRS THE AREA.
THE IMPACT WOULD BE HIGHER IF IT WAS OCCURRING ON A WEEKDAY. STAY
TUNED FOR ANY WATCHES, WARNING OR ADVISORIES THAT WILL BE ISSUED
FROM THIS OFFICE AS THE EVENT DRAWS CLOSER. HOPEFULLY, LATER MDL
RUNS WILL WORK OUT THE CURRENT DIFFS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE STORM SHOULD BE WELL OFF THE COAST ON SATURDAY EVENING, WITH
PERHAPS A LITTLE LIGHT SNOW SHOWER ACTIVITY LINGERING IN OUR REGION.

WE ARE FAVORING THE HPC/GFS SOLUTION FOR THE LONG TERM PERIOD OF THE
FORECAST. FOR SATURDAY NIGHT, AN UPPER LOW IS FORECAST TO BE LOCATED
OVER QUEBEC. IT IS EXPECTED TO DROP TO THE SOUTHWEST, APPROACHING
LAKE HURON LATE ON TUESDAY. THE LOW IS THEN ANTICIPATED TO MOVE
EASTWARD ACROSS NEW YORK AND NEW ENGLAND ON WEDNESDAY.

COLD DRY WEATHER IS ANTICIPATED FOR SUNDAY AND MONDAY.

AN UPPER LEVEL SHORT WAVE IS FORECAST TO MOVE OUT OF THE
SOUTHWESTERN STATES ON MONDAY AND IT SHOULD REACH THE MIDDLE
ATLANTIC COAST ON TUESDAY. AS A RESULT, WE ARE CARRYING CHANCE POPS
FOR TUESDAY. IT APPEARS AS THOUGH IT WILL BE COLD ENOUGH FOR MAINLY
SNOW IN OUR REGION.

DRY WEATHER IS EXPECTED TO RETURN FOR WEDNESDAY.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE SC SHOULD DISSIPATE AND THE ONLY CLOUDS WE ARE EXPECTING LATER
TONIGHT INTO THURSDAY ARE SOME CIRRUS.

OUTLOOK...
THE HIGH PRESSURE SYSTEM WILL KEEP VFR CONDITIONS OVER US THROUGH
EARLY FRIDAY. THE HIGH WILL THEN MOVE OFF TO THE EAST AS A
DEVELOPING STORM APPROACHES FROM THE S AND SW. THIS SYSTEM WILL
LIKELY BRING SNOW AND IFR CIGS AND VSBYS FRIDAY NIGHT INTO SATURDAY.
COLD HIGH PRESSURE WILL RETURN FOR SUNDAY AND MONDAY WITH VFR
FLYING CONDITIONS.

&&

.MARINE...
THE SMALL CRAFT ADVISORY REMAINS IN EFFECT INTO THURSDAY MORNING.
AS THE GRADIENT BETWEEN THE DEPARTING LOW PRESSURE SYSTEM AND
APPROACHING HIGH PRESSURE SYSTEM INCREASES. THE MIXING ALSO WILL
GET ENHANCED AS TEMPERATURES FALL FARTHER BELOW THE WATER TEMPS
TONIGHT. THE HIGH IS FORECAST TO GET NEAR OUR AREA WATERS AND THEN
WEAKEN. THIS OPENS THE DOOR FOR A DEVELOPING LOW PRESSURE SYSTEM
THAT SHOULD MOVE FROM THE WESTERN GULF TO THE NORTH CAROLINA COAST
ON SATURDAY. THIS SYSTEM IS LIKELY TO BECOME A MAJOR EAST COAST
STORM LATE FRIDAY NIGHT INTO SATURDAY AS IT MOVES OFF THE MID
ATLANTIC COAST AND COULD HAVE SIGNIFICANT MARINE IMPACTS. WIND
SPEEDS SHOULD REACH GALE FORCE, POSSIBLY HIGHER SOUTH. WE HELD OFF
ON A GALE WATCH ATTM BECAUSE GALE FORCE GUSTS ARE NOT EXPECTED TIL
FRIDAY NIGHT. TIDAL DEPARTURES ARE EXPECTED TO INCREASE 2 FEET OR
MORE. WE MIGHT CATCH A BREAK WITH THE TIDES IF THE CURRENT TIMING
VERIFIES AS WIND SPEEDS AND TIDAL DEPARTURES ARE EXPECTED TO
INCREASE AFTER THE HIGHER OF THE TWO ASTRONOMICAL OCCURS EARLY ON
SATURDAY. ALL MARINE INTERESTS SHOULD CONTINUE TO MONITOR THE
LATEST INFO ON THIS DEVELOPING SITUATION. AS THE EVENT DRAWS
CLOSER, WE WILL BE ISSUING STATEMENTS, ADVISORIES, AND WARNINGS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST THURSDAY FOR ANZ431-
     450>455.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...IOVINO
AVIATION...GIGI
MARINE...GIGI
Hazardous weather outlook, Feb 4, 3:44 AM EST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 AM EST THU FEB 4 2010

NJZ001-007-008-PAZ054-055-062-050900-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
344 AM EST THU FEB 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SIGNIFICANT WINTER STORM EXPECTED LATE FRIDAY AFTERNOON THROUGH
SATURDAY ACROSS THE MIDDLE ATLANTIC REGION. PRESENTLY THE HIGHEST
SNOWFALL TOTALS ARE EXPECTED FURTHER TO THE SOUTH...BUT ANY CHANGE
IN STRENGTH OR MOVEMENT OF THE STORM MAY BRING HEAVY SNOWFALL
FURTHER NORTH. THE SNOW THAT IS EXPECTED MAY CREATE SOME SLIPPERY
TRAVEL AND LIGHT TO MODERATE ACCUMULATIONS. PLEASE PAY ATTENTION
TO FUTURE FORECASTS AND STATEMENTS REGARDING THIS STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS DURING THE
UPCOMING EVENT.

DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ060-061-
067>071-050900-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
344 AM EST THU FEB 4 2010

...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

A HIGH IMPACT WINTER WEATHER EVENT IS EXPECTED LATE FRIDAY AFTERNOON
THROUGH SATURDAY. HEAVY SNOW AND GUSTY WINDS...CREATING BLOWING
AND DRIFTING SNOW...WILL OCCUR FRIDAY NIGHT THROUGH SATURDAY.
SNOWFALL ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE WITH HIGHER
AMOUNTS OVER THE DELMARVA. TRAVEL WILL BE EXTREMELY DIFFICULT AT
THESE TIMES. PAY ATTENTION TO FUTURE FORECASTS AND STATEMENTS
REGARDING THIS WINTER STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS DURING THE
UPCOMING EVENT.

ANZ430-431-452>455-050900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
344 AM EST THU FEB 4 2010

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE UP THE SOUTHEAST
COAST FRIDAY NIGHT AND THEN OFF THE EAST COAST SATURDAY.
INCREASING WINDS AND SEAS WILL OCCUR IN ASSOCIATION WITH THIS LOW.
PLEASE CONTINUE TO MONITOR FUTURE FORECASTS AND STATEMENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-050900-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
344 AM EST THU FEB 4 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...
...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

A STRENGTHENING LOW PRESSURE SYSTEM WILL MOVE UP THE SOUTHEAST
COAST FRIDAY NIGHT AND THEN OFF THE EAST COAST SATURDAY.
INCREASING WINDS AND SEAS WILL OCCUR IN ASSOCIATION WITH THIS LOW.
PLEASE CONTINUE TO MONITOR FUTURE FORECASTS AND STATEMENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 3:23 AM ESTWinter Storm WatchPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 7 more10 hr
Feb 4, 1:43 PM ESTBlizzard WarningPHIAtlantic, Burlington, Cape May, Cumberland, Ocean51 hr
Feb 4, 1:43 PM ESTWinter Storm WarningPHIBurlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 5 more51 hr
Feb 4, 3:25 PM ESTGale WarningPHI55 hr
Feb 4, 3:25 PM ESTStorm WatchPHI18 hr
Feb 4, 3:35 PM ESTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Ocean61 hr

Nearby

Gale Watches in New Jersey, 2010Every gale watch in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.